Asymptotic behavior of solutions to an electromagnetic fluid model

Article
  • 40 Downloads

Abstract

In the present paper, we investigate the asymptotic behavior of solutions to an electromagnetic fluid system for viscous compressible flow without heat conduction in three spatial dimensions. The global existence and time-decay estimates of classical solution are established when the initial data are small perturbations of some given constant state. The proof is based on some elaborate energy estimates and the decay estimates for the linearized system.

Keywords

Navier–Stokes equation Maxwell equation Energy estimate Global existence Large time behavior 

Mathematics Subject Classification

35B40 35L40 35Q30 35Q61 

Notes

Acknowledgements

The research is supported by Postdoctoral Science Foundation of China through Grant 2017M610818.

References

  1. 1.
    Cabannes, H.: Theoretical Magnetohydrodynamics. Academic Press, New York (1970)Google Scholar
  2. 2.
    Duan, R., Ma, H.: Global existence and convergence rates for the 3-D compressible Navier–Stokes equations without heat conductivity. Indiana Univ. Math. J. 57(5), 2299–2319 (2008)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Fan, J., Li, F., Nakamura, G.: Uniform well-posedness and singular limits of the isentropic Navier-Stokes-Maxwell system in a bounded domain. Z. Angew. Math. Phys. (2015).  https://doi.org/10.1007/s00033-014-0484-8 MathSciNetMATHGoogle Scholar
  4. 4.
    Germain, P., Ibrahim, S., Masmoudi, N.: Well-posedness of the Navier–Stokes–Maxwell equations. Proc. R. Soc. Edinb. Sect. A 144, 71–86 (2014)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Hu, X., Wang, D.: Global solutions to the three-dimensional full compressible magnetohydrodynamic flows. Commun. Math. Phys. 283, 255–284 (2008)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Hu, X., Wang, D.: Global existence and large-time behavior of solutions to the three dimensional equations of compressible magnetohydrodynamic flows. Arch. Ration. Mech. Anal. 197, 203–238 (2010)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Ibrahim, S., Keraani, S.: Global small solutions for the Navier–Stokes–Maxwell system. SIAM J. Math. Anal. 43(5), 2275–2295 (2011)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Ibrahim, S., Yoneda, T.: Local solvability and loss of smoothness of the Navier–Stokes–Maxwell equations with large initial data. J. Math. Anal. Appl. 396(2), 555–561 (2012)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Imai, I.: General principles of magneto-fluid dynamics. In: Magneto-Fulid Dynamics, Suppl. Prog. Theor. Phys., 24 , chap I, 1–34 (1962)Google Scholar
  10. 10.
    Jiang, S., Ju, Q., Li, F.: Incompressible limit of the compressible magnetohydrodynamic equations with periodic boundary conditions. Commun. Math. Phys. 297, 371–400 (2010)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Jiang, S., Li, F.: Rigorous derivation of the compressible magnetohydrodynamic equations from the electromagnetic fluid system. Nonlinearity 25, 1735–1752 (2012)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Jiang, S., Li, F.: Convergence of the complete electromagnetic fluid system to the full compressible magnetohydrodynamic equations. Asymptot. Anal. 95, 161–185 (2015)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Jiang, S., Li, F.: Zero dielectric constant limit to the non-isentropic compressible Euler–Maxwell system. Sci. China Math. 58(1), 61–76 (2015)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Kato, T.: The Cauchy problem for quasi-linear symmetric hyperbolic systems. Arch. Ration. Mech. Anal. 58, 181–205 (1975)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Kawashima, S.: Smooth global solutions for two-dimensional equations of electromagneto-fluid dynamics. Jpn. J. Appl. Math. 1, 207–222 (1984)CrossRefMATHGoogle Scholar
  16. 16.
    Kawashima, S.: System of a Hyperbolic-Parabolic Composite Type, with Applications to the Equations of Manetohydrodynamics, Ph.D thesis, Kyoto University, Kyoto (1983)Google Scholar
  17. 17.
    Kawashima, S., Shizuta, Y.: Magnetohydrodynamic approximation of the complete equations for an electromagnetic fluid. Tsukuba J. Math. 10(1), 131–149 (1986)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Kawashima, S., Shizuta, Y.: Magnetohydrodynamic approximation of the complete equations for an electromagnetic fluid II. Proc. Jpn. Acad. Ser. A 62, 181–184 (1986)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Li, F., Mu, Y.: Low Mach number limit of the full compressible Navier–Stokes–Maxwell system. J. Math. Anal. Appl. 412, 334–344 (2014)MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Li, F., Yu, H.: Optimal decay rate of classical solutions to the compressible magnetohydrodynamic equations. Proc. R. Soc. Edinb. 141A, 109–126 (2011)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Liu, T.-P., Zeng, Y.: Compressible Navier–Stokes equations with zero heat conductivity. J. Diff. Eqns. 153, 225–291 (1999)MathSciNetCrossRefMATHGoogle Scholar
  22. 22.
    Majda, A.: Compressible Fluid Flow and Systems of Conservation Laws in Several Space Variables. Springer, New York (1984)CrossRefMATHGoogle Scholar
  23. 23.
    Masmoudi, N.: Global well posedness for the Maxwell–Navier–Stokes system in 2D. J. Math. Pures Appl. 93, 559–571 (2010)MathSciNetCrossRefMATHGoogle Scholar
  24. 24.
    Matsumura, A.: On the asymptotic behavior of solutions of semi-linear wave equations. Publ. Res. Inst. Math. Sci. Kyoto Univ. 12, 169–189 (1976)MathSciNetCrossRefMATHGoogle Scholar
  25. 25.
    Matsumura, A., Nishida, T.: The initial value problem for the equation of motion of compressible viscous and heat-conductive fluids. Proc. Jpn. Acad. Ser. A 55, 337–342 (1979)MathSciNetCrossRefMATHGoogle Scholar
  26. 26.
    Matsumura, A., Nishida, T.: The initial value problem for the equations of motion of viscous and heat-conductive gases. J. Math. Kyoto Univ. 20, 67–104 (1980)MathSciNetCrossRefMATHGoogle Scholar
  27. 27.
    Nishihara, K.: \(L^p\)-\(L^q\) estimates of solutions to the damped wave equation in 3-dimensional space and their application. Math. Z. 244, 631–649 (2003)MathSciNetCrossRefMATHGoogle Scholar
  28. 28.
    Shizuta, Y., Kawashima, S.: Systems of equations of hyperbolic-parabolic type with application to the discrete Boltzmann equation. Hokkaido Math. J. 14, 249–275 (1985)MathSciNetCrossRefMATHGoogle Scholar
  29. 29.
    Umeda, T., Kawashima, S., Shizuta, Y.: On the decay of solutions to the linearized equations of electromagnetofluid dynamics. Jpn. J. Appl. Math. 1, 435–457 (1984)MathSciNetCrossRefMATHGoogle Scholar
  30. 30.
    Vol’pert, A.I., Hudjaev, S.I.: On the Cauchy problem for composite systems of nonlinear differential equations. Math. USSR Sbornik 16, 517–544 (1972)CrossRefGoogle Scholar
  31. 31.
    Xu, X.: On the large time behavior of the electromagnetic fluid system in \({{\mathbb{R}}}^3\). Nonlinear Anal. Real World Appl. 33, 83–99 (2017)MathSciNetCrossRefMATHGoogle Scholar
  32. 32.
    Zhang, J., Zhao, J.: Some decay estimates of solutions for the 3-D compressible isentropic magnetohydrodynamics. Commun. Math. Sci. 8, 835–850 (2010)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Institute of Applied Physics and Computational MathematicsBeijingPeople’s Republic of China

Personalised recommendations